Alert archive / Pennsylvania / Freeze Warnings in 2007
Freeze Warning 2, NWS State College, PA
NWS State College, PA issued this freeze warning at Sep 16, 2007, 2:15 PM EDT for McKean County, Potter County, Pennsylvania. It took effect at Sep 17, 2007, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 2:15 PM EDT (18:15 UTC)
- In effect from
- Sep 17, 2007, 2:00 AM EDT
- Expired
- Sep 17, 2007, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 161815 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT SUN SEP 16 2007 ...AREAS OF FROST ARE EXPECTED AGAIN TONIGHT... .THE COMBINATION OF UNSEASONABLY COLD AIR...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL CLOSE TO FREEZING AGAIN EARLY MONDAY MORNING ACROSS NORTHERN AND EAST- CENTRAL PENNSYLVANIA. THIS WILL LEAD TO WIDESPREAD FROST. PAZ005-006-170300- /O.UPG.KCTP.FZ.A.0002.070917T0600Z-070917T1300Z/ /O.NEW.KCTP.FZ.W.0002.070917T0600Z-070917T1300Z/ MCKEAN-POTTER- 215 PM EDT SUN SEP 16 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEARING SKIES AND LIGHT WINDS WILL BRING NEAR FREEZING TEMPERATURES TO THE REGION OVERNIGHT INTO MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ004-010>012-017>019-037-041-042-045-046-049>053-058-170300- /O.CON.KCTP.FR.Y.0006.070917T0600Z-070917T1300Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 215 PM EDT SUN SEP 16 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. CLEAR SKIES AND LIGHT WINDS WILL AGAIN PRODUCE AREAS OF FROST TONIGHT. LOWS IN THE MID 30S ARE LIKELY AND WILL LEAD TO WIDESPREAD AREAS OF FROST THROUGH EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ GAD
2 follow-up statements
000 WWUS71 KCTP 170213 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1013 PM EDT SUN SEP 16 2007 ...AREAS OF FROST ARE EXPECTED AGAIN TONIGHT... .THE COMBINATION OF UNSEASONABLY COLD AIR...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL CLOSE TO FREEZING AGAIN EARLY MONDAY MORNING ACROSS NORTHERN AND EAST- CENTRAL PENNSYLVANIA. THIS WILL LEAD TO WIDESPREAD FROST. PAZ005-006-171100- /O.CON.KCTP.FZ.W.0002.070917T0600Z-070917T1300Z/ MCKEAN-POTTER- 1013 PM EDT SUN SEP 16 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. CLEARING SKIES AND LIGHT WINDS WILL BRING NEAR FREEZING TEMPERATURES TO THE REGION OVERNIGHT INTO MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ004-010>012-017>019-037-041-042-045-046-049>053-058-171100- /O.CON.KCTP.FR.Y.0006.070917T0600Z-070917T1300Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 1013 PM EDT SUN SEP 16 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. CLEAR SKIES AND LIGHT WINDS WILL AGAIN PRODUCE AREAS OF FROST TONIGHT. LOWS IN THE MID 30S ARE LIKELY AND WILL LEAD TO WIDESPREAD AREAS OF FROST THROUGH EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ TYBURSKI/GARTNER/MACH
000 WWUS71 KCTP 170755 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 AM EDT MON SEP 17 2007 PAZ005-006-171300- /O.CON.KCTP.FZ.W.0002.000000T0000Z-070917T1300Z/ MCKEAN-POTTER- 355 AM EDT MON SEP 17 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL BRING TEMPERATURES DOWN TO FREEZING OR EVEN A FEW DEGREES COLDER THIS MORNING. TEMPERATURES SHOULD REBOUND QUICKLY THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD FINISH THEIR PREPARATIONS NOW. $$ PAZ004-010>012-017>019-037-041-042-045-046-049>053-058-171300- /O.CON.KCTP.FR.Y.0006.000000T0000Z-070917T1300Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 355 AM EDT MON SEP 17 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FROST TO FORM IN THE COLDER AREAS THIS MORNING. TEMPERATURES SHOULD REBOUND QUICKLY THIS MORNING. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Sep 16, 11:53 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 16, 11:53 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1153 AM EDT SUN SEP 16 2007 .SYNOPSIS... COLD HIGH PRESSURE WILL SLIDE OVER PA TODAY AND CONTINUE TO SLIP EAST TO SIT OVER THE EAST COAST FOR THE FIRST PART OF THE WORK WEEK...BRINGING A TASTE OF FALL TO THE REGION. LIGHT SOUTH WINDS WILL ALLOW TEMPERATURES TO MODERATE AND MOISTURE TO GRADUALLY INCREASE DURING THE WEEK...WITH NO PRECIPITATION EXPECTED. TEMPERATURES WILL CLIMB ABOVE SEASONABLE LEVELS BY MID WEEK AND LAST INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 4 PM THIS AFTERNOON/... ISOLATED FREEZING TEMPS REPORTED THIS MORNING ACROSS THE FREEZE WARNING AREA...ALTHOUGH MOST AREAS REMAINED ABOVE FREEZING. SHORT TERM ESSENTIALLY NEEDS LITTLE TWEAKING...ALTHOUGH CLOUDS ARE MORE WIDESPREAD THAN EARLIER PREDICTED. NEVERTHELESS...THEIR VERTICAL EXTENT IS MUCH LESS THAN YESTERDAY WITH THE LOWER INVERSION HEIGHTS AND WITH NEARLY CALM WINDS NEAR THE HIGH PRESSURE CENTER...A NICE EARLY AUTUMN AFTERNOON IS IN STORE. MAIN FOCUS FOR TONIGHT CONTINUES TO BE FROST/FREEZE HEADLINES. LATEST SREF PLUMES INDICATE GREATEST FREEZE POTENTIAL AT AREAS SUCH AS KDUJ AND KFIG AWAY FROM THE CURRENT FREEZE WATCH. NAM DEVELOPS LAKE CLOUDS AGAIN ACROSS THE NORTHWEST PORTION OF PA BY 12Z MON WHICH MAKES THE FREEZE FORECAST A DIFFICULT CALL AGAIN FOR TONIGHT. THINK THE EASTERN EXTENT OF LAKE CLOUDS WILL BE FURTHER WEST (OVER WARREN COUNTY) TONIGHT...SO CURRENT FREEZE WATCH WILL BE ALLOWED TO CONTINUE...AND WILL LIKELY UPGRADE TO FREEZE WARNING FOR TONIGHT FOR MCKEAN AND POTTER COUNTIES. ELSEWHERE...FROST ADVISORIES WILL CONTINUE...AND WILL EXPAND SOUTH TO INCLUDE ALL OF CENTRE COUNTY AS SREF 2M TEMP PLUMES ARE FAVORABLE HERE FOR FROST. UPDATES ON THE WAY. && .SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 PM MONDAY/... PROBLEMS TONIGHT ARE EXACTLY THE SAME AS RIGHT NOW. WILL THERE BE ANY CLOUDS - AND HOW COLD WILL IT GET? WILL USE BOTH CLIMATOLOGY AND GOOD OL PATTERN RECOGNITION TO HELP...AND THINK THAT THE SKIES WILL BE MUCH MORE CLEAR TONIGHT THAN EARLY THIS MORNING...AND LLVL WINDS WILL BE CALM FOR THE MOST PART AS THE HIGH AND THE MUCH DRIER AIR ALOFT WILL BE RIGHT OVER THE EASTERN HALF OF PA. GRANTED...A LIGHT SW FLOW STARTS TO DEVELOP IN THE 8H LEVEL NEAR THE TOP OF THE INVERSION LATER TONIGHT...BUT LITTLE/NO MOISTURE WILL BE UPSTREAM - AT LEAST COMPARED TO WHAT THE LAKE IS CONTRIBUTING RIGHT NOW. ALSO...THE SECOND NIGHT OF HIGH PRESSURE IS USUALLY COLDER THAN THE FIRST. WILL THEREFORE GO COLDER ON THE WHOLE TONIGHT THAN WHAT IS HAPPENING RIGHT NOW. WILL POST A WIDER FROST ADVSRY AREA AND MENTION PATCHY FROST IN ZFP TEXT AS FAR SOUTH AS GETTYSBURG/THOMASVILLE AND MEYERSDALE /BUT NOT POST ADVISORY THERE AS AREAL COVERAGE WILL NOT BE AS WIDESPREAD AS UP NORTH/. WILL ALSO POST ANOTHER FREEZE WATCH FOR POTTER AND MCKEAN COS FOR TONIGHT. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS/ENSEMBLES CONTINUE TO SUPPORT DRY FCAST THRU NEXT WEEK UNDER THE INFLUENCE OF HIGH PRESSURE...WHICH WILL DOMINATE THRU THE PD. ANOMALOUS UPPER LEVEL RIDGING BUILDS OVER THE EASTERN U.S. FOR MID/LATE WEEK IN RESPONSE TO A DEEPENING WRN TROF...LEADING TO A SIGNIFICANT WARM-UP FOR THE AREA. SRLY RETURN FLOW WILL ALLOW FOR GRADUALLY INCREASING HEAT/HUMIDITY AS TEMPS CLIMB ABOVE NORMAL TUE-SAT. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... IR IMAGERY AT 11Z SHOWING TYPICAL DENDRITIC PATTERN OF FOG IN THE DEEP RIVER VALLEYS OF THE ALLEGHENYS. CONDITIONAL CLIMATOLOGY SUGGESTS LOCALIZED IFR/LIFR CONDITIONS WILL LAST UNTIL 13-14Z IN THIS AREA. OTHERWISE...VFR CONDITIONS AND LIGHT WINDS EXPECTED FOR THE BALANCE OF THE DAY. LAKE EFFECT STRATOCU ACROSS THE NW MTNS SHOULD SHIFT NORTH OF THE NY BORDER AS WINDS BACK TO THE SW. DOMINANT HIGH PRESSURE OVER THE NORTHEASTERN US WILL CONTINUE THROUGH MIDWEEK WITH GENLY VFR CONDS AND LIGHT WINDS. IFR CONDS IN ERY MRNG VLY AND GNFG APPEAR LIKELY THROUGH EARLY WEEK...THEN LESS LIKELY BY LATE WEEK DUE TO MILDER AM TEMPS. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR PAZ005-006. FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR PAZ004-010>012- 017>019-037-041-042-045-046-049>053-058. && SYNOPSIS...DANGELO NEAR TERM...DEVOIR SHORT TERM...DANGELO/DEVOIR LONG TERM...STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, Sep 16, 4:49 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 449 AM EDT SUN SEP 16 2007 PAZ005-006-170900- MCKEAN-POTTER- 449 AM EDT SUN SEP 16 2007 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-010>012-037-041-042-170900- WARREN-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 449 AM EDT SUN SEP 16 2007 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-018-045-046-049>053-058-170900- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 449 AM EDT SUN SEP 16 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-024>028-033>036-056-057-059-063>066-170900- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 449 AM EDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:36 AM EDT | Frost Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Elk and 9 more | 28 hr |
| Sep 16, 4:36 AM EDT | Freeze Watch | CTP | McKean, Potter | 10 hr |
Nearby
Freeze Warnings in Pennsylvania, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.